Results 1 to 2 of 2
Like Tree4Likes
  • 1 Post By Older Woman
  • 2 Post By rxqueen83
Suboxone withdrawl
  1. #1
    Older Woman is offline New Member
    Join Date
    Jun 2012
    Posts
    2

    Default Suboxone withdrawl

    I'm a 67 year old woman who was started on Percocet in 2007 for fibromyalgia pain. Then it was changed to oxycodone as my doc was concerned about the Tylenol in the Percocet. Oxycontin has a short half-life, just a few hours, so all day long I was in and out of pain and my mood went up and down accordingly. Then, I saw a doc with credentials to prescribe Suboxone and I was started on that. Due to the long half-life, it was a miracle. No more ups and downs in pain or mood! That was a year and a half ago. Here's the deal: about a year ago I stopped having fibromyalgia pain after to listening to a hypnotherapy cd on chronic pain. It just went away! I could do anything I wanted to do with no pain or a very short episode of mild pain. Even on the oxycodone and Suboxone this had not been true. Any physical effort still brought on pain. My doc had no interest in tapering me off of Suboxone. He kept saying, "Let's not rush into things...let's wait a few more months." Time went on. The worst thing for me about Suboxone and the other opiates I'd taken was constipation. I had to put on a latex glove and manually remove my stool for five years. Believe me, that gets OLD! Laxatives helped some, but didn't take care of the problem. Bottom line, I knew I didn't need Suboxone anymore. So without telling dear doc, I started tapering from 16mg/day by going down 2mg/week. No problems! Until I reached my last little pieces, which were somewhere between 1 and 2 mg. Then, nothing. So this is my third day without any kind of opiate in 5 years. It ain't been pretty, and I couldn't have gone to work. I have experienced exhaustion, chills, hot flashes, nausea, one case of diarrhea, restless legs, low mood, generalized body aches and pains. But it hasn't been that awful. Today is day three and I'm starting to feel better. I'm drinking Powerade, which was recommended by someone on this site. I've used some Valium to keep my mood stable and to quell anxiety, but I think I've used too much, sometimes 10mg three times a day. No wonder I'm tired! So today I'm going to taper down on that. I have found that lorazepam (Ativan) really helps me sleep at night and helps with the restless legs. That's something I've been taking off and on for 30 years for sleep. I take 2mg, but lmg may be all most people need if they have no benzo dependence. I also take trazodone, a sedating antidepressant, which I've also taken "forever" to sleep well at night. NOT RECOMMENDED FOR MEN AS CAN CAUSE PERMANENT ERECTION THAT MUST BE SURGICALLY DEFLATED!!!! It's brand name is Deseryl, if I remember correctly. Folks, I honestly believe my doc is a nice guy but I did have to see him once a month for the Subox script to the cost of $200. Then, there's the expense of the med itself. As I'm old and poor, I have a great Medicare prescription card and could get it for $6.50/month! If I were the unscrupulous type, I could have continued to get it and sold it as I live way below the poverty line. But I'm not about to be a dealer and put people through what I've been through. I couldn't live with it. My son was put on Suboxone by the same doc to get off of Kraytom and he's paid thousands of dollars for Suboxone. I don't want to be chained to my psychiatrist every month and face the bathroom ordeal several times a week. I know my doc would be happy to keep me on Suboxone for the rest of my life. Why not? His daughter is about to go to college and I have contributed greatly to her college fund, I'm sure. Also, just plain old Tylenol has really helped with aches and pains. I've read on this site that the first five days are the worst. Day three for me has been a lot better than day l and day 2, so take heart! It can be done! I never want to be on another opiate in my life. I'm finding that since starting to drink the Powerade about an hour ago I have felt so much better! Good luck, my friends...
    sdonna68 likes this.

  2. #2
    rxqueen83 is offline Member
    Join Date
    Feb 2012
    Posts
    441

    Default

    Quote Originally Posted by Older Woman View Post
    I'm a 67 year old woman who was started on Percocet in 2007 for fibromyalgia pain. Then it was changed to oxycodone as my doc was concerned about the Tylenol in the Percocet. Oxycontin has a short half-life, just a few hours, so all day long I was in and out of pain and my mood went up and down accordingly. Then, I saw a doc with credentials to prescribe Suboxone and I was started on that. Due to the long half-life, it was a miracle. No more ups and downs in pain or mood! That was a year and a half ago. Here's the deal: about a year ago I stopped having fibromyalgia pain after to listening to a hypnotherapy cd on chronic pain. It just went away! I could do anything I wanted to do with no pain or a very short episode of mild pain. Even on the oxycodone and Suboxone this had not been true. Any physical effort still brought on pain. My doc had no interest in tapering me off of Suboxone. He kept saying, "Let's not rush into things...let's wait a few more months." Time went on. The worst thing for me about Suboxone and the other opiates I'd taken was constipation. I had to put on a latex glove and manually remove my stool for five years. Believe me, that gets OLD! Laxatives helped some, but didn't take care of the problem. Bottom line, I knew I didn't need Suboxone anymore. So without telling dear doc, I started tapering from 16mg/day by going down 2mg/week. No problems! Until I reached my last little pieces, which were somewhere between 1 and 2 mg. Then, nothing. So this is my third day without any kind of opiate in 5 years. It ain't been pretty, and I couldn't have gone to work. I have experienced exhaustion, chills, hot flashes, nausea, one case of diarrhea, restless legs, low mood, generalized body aches and pains. But it hasn't been that awful. Today is day three and I'm starting to feel better. I'm drinking Powerade, which was recommended by someone on this site. I've used some Valium to keep my mood stable and to quell anxiety, but I think I've used too much, sometimes 10mg three times a day. No wonder I'm tired! So today I'm going to taper down on that. I have found that lorazepam (Ativan) really helps me sleep at night and helps with the restless legs. That's something I've been taking off and on for 30 years for sleep. I take 2mg, but lmg may be all most people need if they have no benzo dependence. I also take trazodone, a sedating antidepressant, which I've also taken "forever" to sleep well at night. NOT RECOMMENDED FOR MEN AS CAN CAUSE PERMANENT ERECTION THAT MUST BE SURGICALLY DEFLATED!!!!It's brand name is Deseryl, if I remember correctly. Folks, I honestly believe my doc is a nice guy but I did have to see him once a month for the Subox script to the cost of $200. Then, there's the expense of the med itself. As I'm old and poor, I have a great Medicare prescription card and could get it for $6.50/month! If I were the unscrupulous type, I could have continued to get it and sold it as I live way below the poverty line. But I'm not about to be a dealer and put people through what I've been through. I couldn't live with it. My son was put on Suboxone by the same doc to get off of Kraytom and he's paid thousands of dollars for Suboxone. I don't want to be chained to my psychiatrist every month and face the bathroom ordeal several times a week. I know my doc would be happy to keep me on Suboxone for the rest of my life. Why not? His daughter is about to go to college and I have contributed greatly to her college fund, I'm sure. Also, just plain old Tylenol has really helped with aches and pains. I've read on this site that the first five days are the worst. Day three for me has been a lot better than day l and day 2, so take heart! It can be done! I never want to be on another opiate in my life. I'm finding that since starting to drink the Powerade about an hour ago I have felt so much better! Good luck, my friends...
    Is that what's wrong with my boyfriend? LOL. Seriously! He takes Trazadone, and what a hound! Sheesh, thanks for the enlightening. How are you feeling Older Woman? Welcome to the forum! Manually removing stool. WOW. I remember when I first started Sub I almost had to do the same thing. It was terrible. The pain at first was something else. I dreaded using the rest room.

    You've been through a lot. I'm glad you found us. I'm interested to know how your feeling and if your still off the Sub?
    lilsis69 and sdonna68 like this.

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22